Lipitor is a popular cholesterol medication that is prescribed by physicians to help their patients lower their cholesterol. Lipitor is an inhibitor that is also referred to as a statin. This drug has been recalled once before and is now going through yet another recall so patients who are taking this drug should be aware of what is currently happening.
In an updated news release on March 11 by WNYT – News Channel 13 the cholesterol drug Lipitor is being recalled in the United States affecting bottles that are prescribed for patients with a 10 milligram dosage. The Ranbaxy Laboratories where this drug is distributed from is recalling them due to mislabeling. It seems that bottles that are marked 10 milligrams may actually contain pills which are 20 milligram tablets providing patients with the wrong medication dosages. Two years prior this lab recalled this drug because small pieces of glass were found in them.
Lipitor works against low-density lipoprotein while working for high-density lipoproteins. This means that the drug will aid in reducing a person’s LDL or bad cholesterol while working to increase their HDL or good cholesterol levels.
Lipitor is used to treat the following conditions:
- High cholesterol
- Lower risk of stroke
- Lower risk of heart attack
- Reduce risk of coronary heart disease
People who are taking Lipitor should avoid foods that are high in fat and cholesterol. They should also avoid drinking alcohol which will increase the risk of liver damage and raise your triglyceride levels.
Lipitor side effects:
- Blurred vision
- Clay-colored stools
- Dark colored urine
- Dry mouth
- Dry skin
- Frequent urination
- Fruity breath odor
- Increased thirst
- Jaundice – eyes and skin
- Loss of appetite
- Memory problems
- Muscle pain, tenderness or weakness
- Not being able to urinate at all
- Swelling – face, lips, throat and tongue
- Upper stomach pain
- Weight gain
- Weight loss
Anyone who is taking Lipitor and was prescribed a dosage of 10 milligrams they should double check with their pharmacy to ensure they are taking the proper dosage pill and not one that is twice the dosage this recall describes.
If you feel any of the side effects this drug may cause seek medical attention immediately. You may be experiencing an allergic reaction and should stop taking the Lipitor and call your physician for an emergency appointment and further treatment.
Be safe and check your medication with your pharmacist to ensure you are taking the proper dosage of Lipitor!
© 2014 Beverly Mucha / All Rights Reserved
Never miss another news or health story again! Subscribe to Beverly Mucha @ Healthy Living Examiner and receive a free notification every time something new is published.
More reading topics from this author: